A member asked:

Had a mirena (levonorgestrel) insert 8 months ago never had my period untill now for about a week i been having strong cramps spotting and bleeding is it normal?

4 doctors weighed in across 2 answers
Dr. Kenneth Crabb answered

Specializes in Obstetrics & Gynecology

There are several possible explanations including endometriosis, ovarian cysts and fibroids not to mention hormone imbalance. Please see your gynecologist.

Answered Jan 28, 2014

4.5k views

Thank

Still have questions?

Get the best care from a doctor who knows you.

Book a Video Appointment
appScreen
Sponsor Content
Dr. Dennis Higginbotham answered

Specializes in American Board of Obstetrics and Gynecology

The number one side effect of Mirena (levonorgestrel) is irregular and unpredictable bleeding. For some women it starts right after the device is placed in the uterus. For others, like you, it starts weeks, months, or years later. It is possible to have some other cause for the bleeding, so it would be wise to see your doctor for an exam and possibly an ultrasound to evaluate for other problems or causes.

Answered Jun 30, 2014

4.5k views

Thank

Related Questions

Online Primary Care Doctors Accepting New Patients

$44 video appointments available today with a membership as low as $15/month

Book a Video Appointment
Ask your question
Didn't find what you're looking for?

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more.

Ask your question

Meet your new favorite doctor
...